Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 4, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 16, 2008, 4:14 PM CST for Lee County, Williamson County, Texas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2008, 4:14 PM CST (22:14 UTC)
- Expired
- Feb 16, 2008, 4:29 PM CST
- In force
- 15 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Lee County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 20 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 12:35 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
| Feb 16, 2:26 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.2 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 362 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 591 m²/s²
- 0-3 km storm-relative helicity
- 667 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 162215
SVREWX
TXC287-491-162245-
/O.NEW.KEWX.SV.W.0004.080216T2214Z-080216T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
414 PM CST SAT FEB 16 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEE COUNTY...
WILLIAMSON COUNTY...
* UNTIL 445 PM CST.
* AT 406 PM CST...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED 7 MILES SOUTHEAST OF COUPLAND...OR ABOUT NEAR ELGIN...AND
MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HARE AND SANDOVAL BY 420 PM CST...
LANEPORT BY 425 PM CST...
LAT...LON 3071 9724 3069 9724 3066 9722 3065 9722
3050 9716 3048 9715 3036 9721 3045 9742
3073 9727
TIME...MOT...LOC 2214Z 197DEG 67KT 3052 9728
$$2 follow-up statements
000
WWUS54 KEWX 162221
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
420 PM CST SAT FEB 16 2008
TXC287-162230-
/O.CAN.KEWX.SV.W.0004.000000T0000Z-080216T2245Z/
LEE TX-
420 PM CST SAT FEB 16 2008
...THE SEVERE THUNDERSTORM WARNING FOR LEE COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED NORTHEAST INTO WILLIAMSON COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 3073 9727 3071 9724 3069 9724 3066 9722
3065 9722 3048 9715 3047 9723 3043 9732
3045 9742
TIME...MOT...LOC 2220Z 199DEG 64KT 3058 9722
$$
TXC491-162245-
/O.CON.KEWX.SV.W.0004.000000T0000Z-080216T2245Z/
WILLIAMSON TX-
420 PM CST SAT FEB 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR WILLIAMSON COUNTY...
AT 414 PM CST...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED NEAR BEYARSVILLE...OR ABOUT 11 MILES SOUTHEAST OF TAYLOR...
MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HARE BY 425 PM CST...
LAT...LON 3073 9727 3071 9724 3069 9724 3066 9722
3065 9722 3048 9715 3047 9723 3043 9732
3045 9742
TIME...MOT...LOC 2220Z 199DEG 64KT 3058 9722
$$000
WWUS54 KEWX 162229
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
428 PM CST SAT FEB 16 2008
TXC491-162238-
/O.CAN.KEWX.SV.W.0004.000000T0000Z-080216T2245Z/
WILLIAMSON TX-
428 PM CST SAT FEB 16 2008
...THE SEVERE THUNDERSTORM WARNING FOR WILLIAMSON COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS MOVING
OUT OF THE COUNTY.
LAT...LON 3073 9727 3071 9724 3069 9724 3066 9722
3065 9722 3048 9715 3047 9723 3043 9732
3045 9742
TIME...MOT...LOC 2228Z 199DEG 50KT 3071 9716
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 2:53 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Feb 16, 2:53 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 253 PM CST SAT FEB 16 2008 .DISCUSSION... UPPER LOW MOVING EAST ACROSS THE DAVIS MOUNTAINS IN WEST TEXAS THIS AFTERNOON WHILE COLD FRONT MOVING EAST ACROSS SOUTH CENTRAL TEXAS. UPPER LEVEL JET, THE FRONT, AND UPPER DIFFLUENCE INTERACTING WITH A MOIST AIRMASS WILL MAINTAIN THREAT OF SEVERE WEATHER INTO THE EARLY EVENING HOURS. FEATURES WILL MOVE EAST AND NORTHEAST OF AREA BY LATE EVENING WITH RAINS ENDING RAPIDLY FROM WEST TO EAST. A HIGHLY AMPLIFIED UPPER FLOW WILL BRING SURGES OF HIGH PRESSURE SUNDAY THROUGH MONDAY NIGHT. AFTER WARMER TEMPERATURES ON SUNDAY, THERE WILL BE A COOLING TREND MONDAY INTO TUESDAY. ON TUESDAY FLOW ALOFT BECOME ZONAL AND PERSIST THROUGH NEXT SATURDAY. SURFACE HIGH WILL MOVE OFF TO THE EAST WITH LOW PRESSURE IN THE SOUTHERN PLAINS. THIS ALLOWS LOWER LEVEL MOISTURE TO RETURN TO SOUTH CENTRAL TEXAS. A SERIES OF WEAK SHORTWAVES MOVE ACROSS THE SOUTHERN TIER OF STATES WEDNESDAY THROUGH FRIDAY. DUE TO SHALLOWNESS OF MOISTURE, WILL ONLY GO WITH SLIGHT CHANCE OF SHOWERS. HAVE GENERALLY GONE WITH MEX TEMPERATURES, EXCEPT SLIGHTLY COOLER ON LOWS TONIGHT THROUGH MONDAY NIGHT DUE MOSTLY CLEAR SKIES, LOWER DEWPOINTS AND LIGHTER WINDS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 44 72 42 63 40 / 30 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 44 71 38 64 35 / 30 0 0 0 0 DEL RIO INTL AIRPORT 42 73 44 65 46 / - 0 0 0 0 SAN ANTONIO INTL AIRPORT 46 76 41 64 42 / 20 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/06
Hazardous weather outlook, Feb 16, 4:00 PM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 400 PM CST SAT FEB 16 2008 TXZ183>185-202-217-171200- VAL VERDE-EDWARDS-REAL-KINNEY-MAVERICK- 400 PM CST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TXZ171>173-186>194-203>209-218>225-228-171200- LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE- CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA-DIMMIT- 400 PM CST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT CHANCE SEVERE THUNDERSTORMS EAST OF A CUERO TO AUSTIN LINE THROUGH LATE THIS AFTERNOON. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Feb 16, 3:03 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 303 PM CST SAT FEB 16 2008 TXZ191-207-208-162130- CALDWELL-GUADALUPE-HAYS- 303 PM CST SAT FEB 16 2008 ...A STRONG THUNDERSTORM WAS AFFECTING CALDWELL...GUADALUPE AND HAYS COUNTIES... AT 257 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SEGUIN...MOVING NORTHEAST AT 50 MPH. THIS STORM WILL BE NEAR... STAPLES BY 315 PM CST. MARTINDALE BY 320 PM CST. 6 MILES NORTHWEST OF LOCKHART BY 325 PM CST. UHLAND BY 330 PM CST. PEOPLE IN NORTHEASTERN GUADALUPE...SOUTHEASTERN HAYS AND WESTERN CALDWELL COUNTIES...INCLUDING THE CITIES OF GERONIMO...KINGSBURY... FENTRESS...STAPLES...MARTINDALE AND UHLAND...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...LOCALLY HEAVY RAINFALL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Feb 16, 3:25 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 325 PM CST SAT FEB 16 2008 TXZ191>193-208-162200- BASTROP-CALDWELL-HAYS-TRAVIS- 325 PM CST SAT FEB 16 2008 ...A STRONG THUNDERSTORM WAS AFFECTING BASTROP...CALDWELL...HAYS AND TRAVIS COUNTIES... AT 319 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MARTINDALE...OR 8 MILES SOUTHEAST OF SAN MARCOS...MOVING NORTHEAST AT 55 MPH. THIS STORM WILL BE NEAR... UHLAND BY 330 PM CST. NIEDERWALD BY 335 PM CST. MUSTANG RIDGE BY 340 PM CST. BERGSTROM BY 350 PM CST. MANOR BY 400 PM CST. PEOPLE IN NORTHWESTERN CALDWELL...SOUTHEASTERN HAYS...SOUTHEASTERN TRAVIS AND WESTERN BASTROP COUNTIES...INCLUDING THE CITIES OF UHLAND...NIEDERWALD...MUSTANG RIDGE...BERGSTROM AND MANOR...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...LOCALLY HEAVY RAINFALL AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Feb 16, 3:53 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 353 PM CST SAT FEB 16 2008 TXZ192-207-208-223-162230- CALDWELL-GONZALES-GUADALUPE-TRAVIS- 353 PM CST SAT FEB 16 2008 ...STRONG THUNDERSTORMS WERE AFFECTING CALDWELL...GONZALES... GUADALUPE AND TRAVIS COUNTIES... AT 344 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS LOCATED FROM AUSTIN TO SMILEY...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF TANGLEWOOD FOREST TO 17 MILES SOUTHWEST OF GONZALES. THESE STORMS WERE MOVING NORTHEAST AT 50 MPH. PEOPLE IN CENTRAL CALDWELL...EASTERN GUADALUPE...SOUTHERN TRAVIS AND WESTERN GONZALES COUNTIES...INCLUDING THE CITIES OF MUSTANG RIDGE... LOCKHART...SMILEY...LULING...AUSTIN AND PALMETO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...LOCALLY HEAVY RAINFALL AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:23 AM CST | Wind Advisory | EWX | Edwards, Kinney, Maverick, Real, Val Verde | 11 hr |
| Feb 16, 3:57 PM CST | Severe Thunderstorm Warning | EWX | Bastrop | 18 min |
| Feb 16, 5:41 PM CST | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales, Guadalupe, Wilson | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.